# SDR 2006UALA01476

- Difficulty date: July 26, 2006
- Submitted: August 1, 2006
- Operation: Air carrier
- Aircraft: 47UA
- Make and model: Boeing 767322
- Aircraft serial: 25284
- Aircraft time: 62,564 hours, 10,249 cycles
- Engine: Pwa PW4060
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: J, A

## Discrepancy

RETURN TO FIELD DUE TO NR 2 ENGINE COMPRESSOR STALL.   TEARDOWN CONFIRMED THAT THIS WAS A GROUP-3 SURGE.  GROUP -3 SURGES RESULT FROM EXCESSIVE BLADE TIP CLEARANCES IN THE AFT STAGES OF THE HP COMPRESSOR.  THE HP COMPRESSOR IN THIS ENGINE WAS A SEGMENTED CASE CONGIGURATION, INCORPORATING A HAYNES REAR HOOK.  PER THE REQUIREMENTS OF AD 2003-19-15, THIS ENGINE WAS REMOVED AND CONVERTED TO THE RING-CASE CONFIGURATION (RCC).  THE RCC CONFIGURATION IMPROVES RETENTION OF HP COMPRESSOR BLADE TIP CLEARANCES, THEREBY ELIMINATING GROUP-3 SURGES.
